# SDR P5CA0200698

- Difficulty date: August 28, 2002
- Submitted: September 13, 2002
- Operation: Air carrier
- Aircraft: N806FT
- Make and model: Boeing 747249F
- Aircraft serial: 21827
- Aircraft time: 66,563 hours, 17,078 cycles
- Engine: Pwa JT9D7Q
- Engine time: 50,661 hours, 11,213 cycles
- System (JASC): 7100 · Powerplant System
- Part: Gearbox
- Part number: NONE
- Part serial: NONE
- Condition: Failed
- Location: #1 Engine
- Stage of operation: CL
- How discovered: V
- Nature of condition: J, F
- Precautionary procedure: E, A

## Discrepancy

SHORTLY AFTER T/O, #1 ENG. LOW OIL PRESSURE LIGHT ILLUMINATED.  OIL PRESSURE DROPPED TO 10psi & WAS STEADY; OIL QTY SHOWED FULL & WAS STEADY.  PERFORMED LOSS OF OIL PRESSURE PROCEDURE IAW AFM.  COULD NOT RESTORE ENG. OIL PRESSURE OR EXTINGUISH LIGHT, THEREFORE A PRECAUTIONARY ENG. SHUTDOWN WAS PERFORMED IAW AFM.  AFTER SHUTDOWN, OIL PRESSURE DROPPED TO ZERO & OIL TEMP ROSE TO 10 DEGREES ABOVE THE GREEN BAND.  FLT RETURNED TO CAI WHERE ENG. PROBLEM WAS FOUND TO BE CAUSED BY GEARBOX FAILURE.  IT HAD BEGUN TO DISINTEGRATE INTERNALLY REQUIRING AN ENGINE CHANGE.
